Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 29, NWS Melbourne, FL

May 25, 2009Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 25, 2009, 6:07 PM EDT for Orange County, Seminole County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2009, 6:07 PM EDT (22:07 UTC)
Expired
May 25, 2009, 6:52 PM EDT
In force
45 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:13 PM EDTHAIL 0.7Lake Mary, FLDIME SIZE HAIL AT LAKE MARY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 252207
SVRMLB
FLC095-117-252300-
/O.NEW.KMLB.SV.W.0029.090525T2207Z-090525T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN FLORIDA
  SEMINOLE COUNTY IN FLORIDA

* UNTIL 700 PM EDT.

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
MIDWAY...OR NEAR LAKE JESSUP...AND MOVING SOUTH AT 5 MPH. ADDITIONAL 
STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP OVER SEMINOLE AND 
ORANGE COUNTIES INCLUDING ORLANDO METRO. MOVEMENT WILL BE SLOW AND 
ERRATIC. 

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
GENEVA...SANFORD AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2878 8157 2879 8154 2878 8141 2882 8141
      2884 8136 2883 8123 2880 8120 2879 8116
      2879 8113 2881 8112 2881 8109 2834 8104
      2834 8157
TIME...MOT...LOC 2205Z 196DEG 5KT 2876 8124

$$


KELLY
1 follow-up statement
000 
WWUS52 KMLB 252252
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
652 PM EDT MON MAY 25 2009

FLC095-117-252258-
/O.CAN.KMLB.SV.W.0029.000000T0000Z-090525T2300Z/
ORANGE-SEMINOLE-
652 PM EDT MON MAY 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR SEMINOLE AND ORANGE COUNTIES
IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN...GUSTY WINDS AND DANGEROUS 
LIGHTNING STRIKES WILL CONTINUE THROUGH 730 PM.

LAT...LON 2878 8157 2879 8154 2878 8141 2882 8141
      2884 8136 2883 8123 2880 8120 2879 8116
      2879 8113 2881 8112 2881 8109 2834 8104
      2834 8157
TIME...MOT...LOC 2248Z 196DEG 5KT 2882 8122

$$


KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:12 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 25, 3:12 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EDT MON MAY 25 2009

.DISCUSSION...
CURRENTLY-THIS EVENING...THE EAST COAST SEA BREEZE HAS BEEN A
LITTLE SLOWER MOVING INLAND THAN YESTERDAY. CLOUDS WERE SLOWLY
BUILDING ALONG IT AND EXPECT THAT COASTAL AREAS WILL HAVE THEIR
SHOT AT SHOWERS/STORMS THROUGH MID-LATE AFTERNOON THEN THE EAST
COAST BOUNDARY WILL PUSH TOWARDS THE INTERIOR COUNTIES. THERE HAS
BEEN MORE CONVECTION ALONG THE WEST COAST SEA BREEZE...AND A
LITTLE MORE GRADIENT SOUTHWESTERLY FLOW WILL HELP TO PUSH THE
BOUNDARY FURTHER INLAND THAN YESTERDAY. THEREFORE THE VAUNTED
EAST/WEST BOUNDARY COLLISION THAT EPITOMIZES THE FLORIDA RAIN
MACHINE SHOULD OCCUR A LITTLE FURTHER EAST THAN THE PAST FEW
DAYS...POSSIBLY OVER METRO ORLANDO.

TUE...LITTLE CHANGE TO THE LIGHT SOUTHWEST FLOW PATTERN.
PRECIPITABLE WATER VALUES LOOK SIMILAR STARTING OUT THE DAY...1.6
TO 1.7 INCHES. THE GFS SHOWS A WEAKENING 500 MB SHORTWAVE TROUGH
APPROACHING. THEREFORE...EXPECT SCATTERED-NUMEROUS AFTERNOON
STORMS WITH THE HIGHEST COVERAGE ON THE EAST HALF OF THE PENINSULA
DUE TO MOST NUMEROUS BOUNDARY COLLISIONS OCCURRING THERE. MOS
POPS HAVE INCREASED TO AROUND 70 PERCENT BUT WILL RETAIN CURRENT
NUMBERS THAT ARE AT 60 PERCENT.

WED-THU...MID/UPL LVL TROF OVR THE MS VALLEY WILL MERGE WITH A
SHORT WAVE TROF OVER THE NRN TIER STATES LATE TUE NIGHT AND PUSH
EAST THRU MID WEEK AS A BROAD SFC LOW OVER THE OZARK MTNS LIFTS NE
TOWARD THE GREAT LAKES. THE COMBINED SYSTEM WILL PUSH THE DLM ATLC
RIDGE AXIS INTO THE FL STRAITS...ALLOWING A DLM W/SWRLY FLOW TO
DOMINATE ACROSS THE FL PENINSULA THRU THE H100-H70 LYR.

THIS FLOW REGIME FAVORS THE E FL COAST FOR DIURNAL CONVECTION AS
IT KEEPS THE EAST COAST SEA BREEZE PINNED NEAR THE COAST WHILE
PUSHING THE WEST COAST SEA BREEZE WELL INLAND. DLM RH VALUES
ACROSS THE GOMEX AND THE NW CARIB (H100-H70 AOA 60%...H85-H50
AOA 50%)...SCT/NMRS PRECIP COVERAGE IS A GOOD BET. STRONG/SVR
CONVECTION PSBL WITH H50 TEMPS PROGGED BETWEEN -8C TO -9C DEG.
HIGHEST STORM POTENTIAL WILL BE TIED TO MESOSCALE BOUNDARY
COLLISIONS AND MID LVL SHORT WAVE VORT MAXIMUMS...WHICH ARE
DIFFICULT TO PREDICT WITH ANY DEGREE OF ACCURACY BEYOND 24HRS.

EXTENDED...(PREV DISC)
FOLLOWING THE POTENTIAL FOR CONTINUATION OF AMPLIFIED PATN OVER
THE  EASTERN CONUS AS WAVE ENERGY DROPS SOUTH FROM MID-LATITUDE
FLOW ACROSS OH/MS VALLEY AROUND FRI. LTST GFS AND TO SOME DEGREE
ECMWF SHOW LATE SEASON FRONTAL BOUNDARY MOVING ACROSS SE BUT NORTH
OF OUR AREA FRI/EARLY SAT. CONTINUATION OF SCT PRECIP ALTHOUGH
LOWER COVERAGE WITH DRYING INDICATED BEHIND PASSING SHORTWAVE OVER
THE WEEKEND.

&&

.AVIATION...STORMS THAT FORM ALONG THE EAST COAST SEA BREEZE WILL
BE CLOSER TO THE COAST TODAY AND MAY EVEN SHOW A LITTLE MORE PUSH
BACK. SO HAVE CARRIED SOME TEMPO GROUPS UNTIL 20Z KVRB-KMLB.
CLOUDS ALONG THE BOUNDARY HAVE BEEN LESS DEVELOPED IN THE NORTH SO
HAVE A LATER TEMPO TIME AT KDAB AS THEY MAY ACTUALLY GET SOME OF
THE PUSH BACK TO THE COAST FROM EAST/WEST COAST BOUNDARY COLLISION.
THE INTERIOR SITES WILL BE SQUEEZED BETWEEN THE EAST/WEST COAST
BOUNDARIES WITH THE COLLISION LIKELY BEING NEAR THE I-4 CORRIDOR...
PRODUCING THE GREATEST COVERAGE OF STORMS WITH IFR CONDITIONS AND
GUSTY WINDS/FREQUENT LIGHTNING.

ACTIVITY WILL DIE DOWN SHORTLY AFTER SUNSET. TOMORROW LOOKS SIMILAR
WITH SCATTERED-NUMEROUS AFTERNOON STORMS.

&&

.MARINE...
TONIGHT-TUE...THERE WILL BE A LIGHT GRADIENT FLOW OUT OF THE
SOUTH/SOUTHWEST. A FEW STORMS MAY PUSH ACROSS THE COAST THIS
EVENING...ESPECIALLY FROM THE CAPE NORTHWARD.

WED-SAT...A LOW PRESSURE TROF WILL PUSH OUT OF THE MS RIVER VALLEY
TOWARD THE ERN SEABOARD THRU THE UPCOMING WEEK. AS IT DOES...IT
WILL PUSH THE DLM ATLC RIDGE AXIS TOWARD THE S PENINSULA AND THE
FL STRAITS...WHICH WILL RESULT IN A W/SWRLY STEERING FLOW FOR MUCH
OF THE WEEK. WINDS WILL BECOME LIGHT NEAR THE COAST BY AFTERNOON
AS THE EAST COAST SEABREEZE FORMS. SHRA/TSRA ACTIVITY WILL
INCREASE BY MID TO LATE AFTERNOON EACH DAY WITH OFFSHORE MOVING
TSRAS POSING THE GREATEST MARINE THREAT. OUTSIDE OF TSRA
ACTIVITY...LIGHT TO MODERATE SWRLY SFC/BNDRY LYR WINDS WILL
PREVAIL WITH SEAS AOB 4FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  85  71  83 /  30  60  50  70
MCO  70  88  71  86 /  20  60  50  70
MLB  69  85  71  85 /  30  60  50  70
VRB  69  84  71  85 /  30  60  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAW
Hazardous weather outlook, May 25, 6:32 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
632 AM EDT MON MAY 25 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
632 AM EDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
DEEP MOISTURE IN COMBINATION WITH SURFACE HEATING AND COOL
TEMPERATURES ALOFT WILL LEAD TO A CHANCE FOR STRONG TO POSSIBLY
SEVERE STORMS MAINLY OVER OVER INLAND AREAS THIS AFTERNOON. LIGHT
STEERING FLOW OUT OF THE SOUTHWEST WILL BRING THE COLLISION OF THE
EAST AND WEST COAST SEA BREEZE BOUNDARIES SLIGHTLY EAST OF
YESTERDAYS COLLISION...OVER WESTERN VOLUSIA...CENTRAL AND EASTERN
PORTIONS OF SEMINOLE...ORANGE...AND OSCEOLA COUNTIES. DAMAGING
WIND GUSTS...HAIL AND FREQUENT TO EXCESSIVE LIGHTNING STRIKES WILL
BE POSSIBLE IN A FEW STORMS. PERSONS PLANNING OUTDOOR ACTIVITIES
THIS MEMORIAL DAY SHOULD BE PREPARED TO MOVE INDOORS AT THE FIRST
SIGN OF THREATENING WEATHER. REMEMBER LIGHTNING CAN STRIKE WELL
BEFORE THE ARRIVAL OF RAINFALL WHEN A STORM APPROACHES.

...FLOOD IMPACT...
SLOWLY MOVING NUMEROUS SHOWERS AND LIGHTNING STORMS WILL GENERATE
LOCALLY HEAVY RAIN OVER SATURATED GROUND AND IN SOME CASES ALREADY
FLOODED AREAS. SLOW STORM MOVEMENT WILL PROMOTE LOCALLY 2 TO 3
INCHES OF RAIN IN SOME AREAS THIS AFTERNOON. THE HIGHEST TOTALS
ARE EXPECTED TO BE ASSOCIATED WITH THE AFTERNOON SEA BREEZE
COLLISION...FROM WESTERN VOLUSIA COUNTY SOUTHWARDS WITH ACTIVITY
DRIFTING EAST INTO THE EVENING.

...RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL CONTINUE TO PRODUCE A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST
THROUGH 230 PM DURING THE OUTGOING TIDE. BEACHGOERS ARE URGED
CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS AND TO SWIM WITHIN
SIGHT OF A LIFEGUARD WHILE NEVER SWIMMING ALONE.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW THUNDERSTORMS ARE EXPECTED TO MOVE OFF THE COAST LATER THIS
AFTERNOON...MAINLY FROM CAPE CANAVERAL NORTH. THESE STORMS MAY
PRODUCE LOCAL WIND GUSTS ABOVE 35 KNOTS.

...WATERSPOUT IMPACT...
MORNING SHOWERS AND THUNDERSTORMS MAY PRODUCE A WATERSPOUT OVER
THE INTRACOASTAL WATERWAY THROUGH EARLY AFTERNOON BEFORE THE SEA
BREEZE PUSHES INLAND.

...RIVER FLOOD IMPACT...
CURRENT AND PROJECTED RIVER STAGES AT LAKE HARNEY... SANFORD...AND
DELAND ARE NOT A CONCERN AT THIS TIME. HOWEVER...THE RIVER LEVEL AT
ASTOR IS VERY CLOSE TO FLOOD STAGE AND IS FORECAST TO REMAIN JUST
BELOW THAT LEVEL FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WELL ABOVE AVERAGE RAIN CHANCES WILL CONTINUE THROUGH THE REMAINDER
OF THE WEEK AS ABUNDANT MOISTURE REMAINS OVER THE REGION. THE
POSSIBILITY OF ADDITIONAL HEAVY RAINS OVER ALREADY FLOODED AREAS
WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PENDERGRAST

In the hours before

Special weather statement, May 25, 4:38 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT MON MAY 25 2009

FLZ047-053-252100-
OSCEOLA-SOUTHERN BREVARD COUNTY-
438 PM EDT MON MAY 25 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHWEST BREVARD COUNTY...EAST
CENTRAL OSCEOLA COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 9 MILES SOUTH OF DEER PARK OR ABOUT 12 MILES EAST OF
FOREVER FLORIDA. THE STORM WAS MOVING NORTHWEST AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL
HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, May 25, 4:43 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
443 PM EDT MON MAY 25 2009

FLZ044-144-252115-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
443 PM EDT MON MAY 25 2009

...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 8 MILES SOUTHEAST OF HOWEY IN THE HILLS.  THE STORM WAS
MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL MOVE TOWARD...
OKAHUMPKA...LAKE HARRIS AND TAVARES THROUGH 510 PM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH.HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF
PERIOD OF SMALL HAIL WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, May 25, 5:00 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT MON MAY 25 2009

FLZ041-044>046-053-141-252245-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-
500 PM EDT MON MAY 25 2009

...SCATTERED STRONG STORMS CONTINUE OVER INTERIOR PORTIONS OF EAST
CENTRAL FLORIDA...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS MOVING EAST AT 15 MPH ACROSS NORTHEAST LAKE...INLAND
VOLUSIA...SEMINOLE AND CENTRAL ORANGE COUNTIES.

THESE STORMS WILL AFFECT LAKE GEORGE...DE LAND...SANFORD AND METRO
ORLANDO THROUGH 545 PM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF
PERIOD OF SMALL HAIL WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, May 25, 5:01 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT MON MAY 25 2009

FLZ045-252115-
ORANGE-
501 PM EDT MON MAY 25 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ORANGE COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER EAST CENTRAL ORANGE COUNTY.  THE STORM WAS MOVING
SOUTH AT 10 MPH.

THIS STORM WILL AFFECT MAINLY RURAL SECTIONS OF SOUTHEAST ORANGE
COUNTY...INCLUDING STATE ROAD 5 20.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL
HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, May 25, 5:29 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT MON MAY 25 2009

FLZ041-044>046-053-144-252200-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
529 PM EDT MON MAY 25 2009

...STORMS EXPECTED TO INTENSIFY ACROSS NORTHEAST LAKE...WESTERN
ORANGE AND NORTHWEST OSCEOLA COUNTIES THROUGH 6 PM...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
EAST COAST SEA BREEZE BOUNDARY PUSHING INTO INLAND VOLUSIA COUNTY
NEAR LAKE GEORGE...WESTERN SEMINOLE AND CENTRAL ORANGE COUNTY. THE
SEA BREEZE BOUNDARY IS EXPECTED TO INTENSIFY STORMS MOVING EASTWARD
ALONG THE WEST COAST SEA BREEZE FROM NEAR LEESBURG TO THE
ATTRACTIONS AREA.

WITH THE SEA BREEZE COLLISION EXPECTED FROM LAKE GEORGE TO PAISLEY
AND ACROSS WESTERN ORANGE AND NORTHWEST OSCEOLA COUNTIES...STRONG TO
POSSIBLY SEVERE STORMS MAY DEVELOP BY AROUND 6 PM.

THE PRIMARY THREATS WITH THESE STORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 TO 55 MPH. A BRIEF
PERIOD OF HAIL MAY ALSO DEVELOP WITH THE STRONGEST STORMS.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING AND GUSTY WINDS. GET TO SAFE HARBOR AT THE FIRST SIGN OF A
LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE
AS QUICKLY AS POSSIBLE.

VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS...CAUSING TEMPORARY
PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS.
MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:04 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Saint Lucie56 min
May 25, 4:34 PM EDTTornado WarningMLBSaint Lucie41 min
May 25, 4:58 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie62 min
May 25, 5:12 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola21 min
May 25, 6:25 PM EDTAreal Flood AdvisoryMLBOrange, Seminole110 min
May 25, 7:49 PM EDTAreal Flood AdvisoryMLBOsceola56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.